Hail, St. Lucie
- When
- June 6, 2:40 PM EST
- Where
- St. Lucie County, 12 mi W of Ft Pierce
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 27.450, -80.533
4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 6, 12:48 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 148 PM EDT SUN JUN 6 2004 .DISCUSSION...CURRENTLY...A BIT DELAYED START TO CONVECTION THAN RECENT AFTNS WILL LEAD TO POTENTIAL STRONG STORMS DURING THE LATE AFTN/EVENING. SOME DRIER AIR HAS WORKED ACROSS NRN SECTIONS PER WATER VAPOR IMAGERY BUT 12Z ETA PROGS INDICATE HIGHER LIKELIHOOD FOR CONVECTION ACROSS THE AREA DURING THE LATE AFTN/EVENING AS THE WEST COAST BREEZE PROGRESSES TWD THE INTERIOR AND THE EAST COAST BRZ MOVES INTO INTERIOR SECTIONS OF THE COASTAL COUNTIES. MID LVL TEMPS STILL COOL ENOUGH TO SUPPORT HAIL AND DRY AIR ALOFT MAY ALLOW FOR A FEW STORMS WITH DOWNBURST WINDS. STEERING FLOW WILL TAKE ACTIVITY FROM METRO ORLANDO AND OSCEOLA COUNTY TOWARD THE EAST COAST DURING THE EVENING. WILL KEEP SCT POPS IN TONIGHT WITH HIGHEST CHANCES ACROSS ERN SECTIONS OF THE INTERIOR COUNTIES TO THE COAST. EXPECT ACTIVITY TO DIMINISH BY LATE EVENING WITH SKIES BECOMING PTLY CLOUDY OVERNIGHT. MON...SOUTHWEST STEERING FLOW WILL WEAKEN SUBSTANTIALLY WITH MODELS GENERALLY SHOWING 5 KNOTS OR LESS BY EVENING. THIS SHOULD FAVOR INLAND AREAS FOR THE GREATEST COVERAGE OF STORMS WHERE BOUNDARY INTERACTIONS WILL BE MOST NUMEROUS. MODELS SHOWING A DEGREE OR TWO WARMER IN THE MID LEVELS AS INFLUENCE OF UPPER TROUGH LESSENS AND THERE IS MORE DEEP LAYER RIDGING. DEEP MOISTURE (1.6-1.7 PRECIP WATER) LOOKS SUFFICIENT FOR SCATTERED COVERAGE. TUE/WED...TREND AWAY FROM A POSITIVE PNA (TROUGH IN EAST/RIDGE IN WEST) WILL LEAD TO MORE RIDGING IN THE EASTERN U.S. THIS WILL ALLOW LOW LEVEL RIDGE AXIS TO GRADUALLY SHIFT NORTH AS THE WEAK TROUGH IN THE SOUTHEAST CONTINUES TO WEAKEN. THIS WILL BRING MORE OF A SOUTHEAST COMPONENT TO THE STEERING FLOW. HOWEVER...LATEST MODEL RUN NOT SHOWING AS MUCH OF A NORTHWARD PROGRESSION OF THE LOW LEVEL RIDGE. STILL THINK THAT THE LOWER COASTAL POPS BEING ADVERTISED LOOK GOOD AS CONVECTIVE INITIATION SHOULD OCCUR FURTHER INLAND...AND MOVE/PROPAGATE INLAND. SMALL OVERNIGHT COASTAL POPS DO NOT LOOK AS PROMISING BUT WILL LEAVE FOR NOW. GFS ALSO HAS BEEN SHOWING A LITTLE DRYING TUE ADVECTING IN FROM THE SOUTHEAST. DO NOT THINK THAT IT WILL BE ENOUGH TO KNOCK POPS DOWN SUBSTANTIALLY FOR THE INTERIOR. WILL STAY WITH 40/50 INTERIOR AND 30 ALONG THE COAST WHICH IS CLOSE TO THE MAV NUMBERS. THE MET GUIDANCE POPS LOOK TOO HIGH AS ETA MODEL KEEPS A MOISTURE MAX RIGHT ACROSS THE AREA WHICH DOES NOT LOOK REALISTIC. THU-SUN...GFS SHOWING A BACK DOOR FRONT DROPPING DOWN THE EASTERN SEABOARD THU WITH BROADENING LOW LEVEL RIDGE AXIS STARTING TO SHIFT BACK TO THE SOUTH. BY SUNDAY THE GFS IS SHOWING RIDGING ALOFT BREAKING DOWN ALONG THE EAST COAST. THUS...IT LOOKS LIKE THE LOW LEVEL RIDGE AXIS SHOULD GET SUPPRESSED SOUTH OF THE AREA. IN ADDITION...THE MODEL AT 00Z WAS SHOWING DEEP TROPICAL MOISTURE BEING PULLED INTO THE AREA WITH FORECAST PRECIPITABLE WATER OVER 2 INCHES FOR THE FIRST TIME IN A LONG TIME. SO AFTER HAVING THE INTERIOR AREAS GET THEIR RAIN FOR A FEW DAYS...THE FOCUS SHOULD START TO SHIFT BACK TOWARDS THE EAST COAST OVER THE WEEKEND...THOUGH IF THE HIGH MOISTURE VALUES MATERIALIZE...MOST AREAS COULD SEE A HIGH COVERAGE OF RAINFALL. && .MARINE...WITH THE OSCILLATING RIDGE AXIS NEARBY...SOUTH TO SOUTHEAST FLOW LESS THAN 15 KNOTS WITH SEAS AT OR BELOW 3 FEET EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 87 71 87 / 30 50 40 30 MCO 71 90 71 90 / 30 50 30 40 MLB 71 87 72 87 / 40 40 20 30 VRB 71 87 72 87 / 40 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VOLKMER LONG TERM...LASCODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1055 AM EDT SUN JUN 6 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 061900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1055 AM EDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON... ...THUNDERSTORM IMPACT... ADEQUATE LOW LEVEL MOISTURE...AFTERNOON HEATING AND SEA BREEZE BOUNDARIES WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS EAST CENTRAL FLORIDA. THE STEERING FLOW WILL BE FROM THE SOUTHWEST ALLOWING STORMS FROM THE WEST COAST SEA BREEZE TO MOVE NORTHEAST INTO LAKE AND VOLUSIA COUNTIES. LIGHTER FLOW IS EXPECTED NEAR LAKE OKEECHOBEE WHERE THE EAST COAST SEA BREEZE WILL PUSH INTO COASTAL AREAS FROM VERO BEACH TO STUART AND INTERACT WITH THE LAKE OKEECHOBEE BREEZE. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE STRONGEST STORMS ARE EXPECTED IN THE MID TO LATE AFTERNOON FROM METRO ORLANDO AND INTERSTATE 4 CORRIDOR AND ALSO ACROSS OSCEOLA... BREVARD AND INDIAN RIVER COUNTIES WITH SEA BREEZE AND OUTFLOW BOUNDARY COLLISIONS. THESE BOUNDARY COLLISIONS WILL RESULT IN A HIGH TO EXTREME THREAT OF LIGHTNING WITH THE STRONGEST STORMS. ALSO...A MODERATE THREAT OF SEVERE WINDS TO 60 MPH AND LARGE HAIL TO NICKEL SIZE ARE EXPECTED...AS ISOLATED STORMS BECOME SEVERE. THERE IS ALSO A VERY LOW THREAT OF A WEAK SHORT-LIVED TORNADO OR WATERSPOUT ALONG NORTHERN COASTAL SECTIONS OF EAST CENTRAL FLORIDA. MOVE INDOORS INTO A STURDY STRUCTURE IF A WARNING IS ISSUED FOR YOUR AREA. ...FLOOD IMPACT... THERE WILL BE A MODERATE THREAT OF FLOODING RAIN ASSOCIATED WITH SEVERAL STORMS THIS AFTERNOON AS ABUNDANT LOW LEVEL MOISTURE IS IN PLACE. LOCAL RAIN TOTALS COULD REACH TWO TO FOUR INCHES WITH SLOW MOVING STORMS...ESPECIALLY ALONG THE TREASURE COAST. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS WILL AFFECT THE INTRACOASTAL AND NEAR SHORE WATERS OF NORTH BREVARD AND COASTAL VOLUSIA COUNTIES LATER THIS AFTERNOON. THERE IS A MODERATE THREAT FOR WIND GUSTS IN EXCESS OF 34 KNOTS. ...WATERSPOUT IMPACT... A VERY LOW THREAT OF WATERSPOUTS EXISTS OVER THE INTRACOASTAL AND NEAR SHORE WATERS OF NORTHERN BREVARD AND VOLUSIA COUNTIES. .DAYS TWO THROUGH SEVEN... IMPACTS ASSOCIATED WITH AFTERNOON THUNDERSTORMS WILL CONTINUE AND BE FOCUSED TOWARD INTERIOR SECTIONS OF THE CENTRAL PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 243 PM EDT SUN JUN 6 2004 FLZ047-061910- SOUTHERN BREVARD COUNTY- 243 PM EDT SUN JUN 6 2004 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL NORTH OF LAKE WASHINGTON... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL WEST OF VIERA...MOVING SOUTH AT 5 MPH. THIS STORM WILL APPROACH LAKE WASHINGTON. MOVE INDOORS TO A PLACE OF SAFETY IF YOU ARE IN THE PATH OF THIS STORM. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT SUN JUN 6 2004 FLZ058-059-062000- OKEECHOBEE-ST. LUCIE- 320 PM EDT SUN JUN 6 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL EAST CENTRAL OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WESTERN ST LUCIE COUNTY 16 MILES NORTHEAST OF FOUR SEASONS ESTATES...MOVING SOUTHWEST AT 10 MPH TOWARD STATE ROAD 70. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
The Melbourne radar (KMLB), 75 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down a large tree in Kissimmee.
Thunderstorm winds damaged a gas station awning damaging a truck north of Kissimmee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407586, 5407587, 5407588, 5407589, 5407590, 5407591.